MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number SC-035-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Physician was attempting to use a trailblazer along with a non-medtronic 6fr x 45cm sheath during procedure to treat a severely calcified lesion in the proximal, mid and distal common iliac artery with 70% stenosis.The vessel was moderately tortuous.The vessel was not pre or post dilated.Ifu was followed.Broken catheter occurred.It was reported that the catheter was being used in place of the sheath dilator to cross from the right iliac into the left.The stiff-angled non-medtronic wire was removed to replace with a stiffer non-medtronic wire.At this point, the wire was not able to pass through the catheter, substantial force was needed which resulted in the catheter breaking at the most proximal marker.This resulted in the last 10cm of the trailblazer remaining in patient.The catheter segment or fragments was not stuck on the guidewire.The segments/fragments of the catheter were not retrieved.The left common femoral was accessed and a 10mm gooseneck snare was used to attempt retrieval of the catheter tip.When this was unsuccessful, it was decided that the best course of action was to stent the catheter in place with a 8x100mm everflex.Subsequently angiography demonstrated patent vessel.There was no further patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13857632
Report Number2183870-2022-00093
Device Sequence Number19080344
Product Code DQY
UDI-Device Identifier00763000104818
UDI-Public00763000104818
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberSC-035-135
Device Catalogue NumberSC-035-135
Device Lot NumberB184555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date07/06/2022
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale